Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 26, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at May 12, 2014, 6:08 PM CDT for 13 counties in Kansas. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- May 12, 2014, 6:08 PM CDT (23:08 UTC)
- Expired
- May 12, 2014, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WWUS73 KDDC 122308 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 608 PM CDT MON MAY 12 2014 ...STRONG NORTHWEST WINDS THROUGH MID-EVENING... .A COLD FRONT BLASTED THROUGH WESTERN KANSAS LAST NIGHT... LEAVING A HIGH PRESSURE SYSTEM OVER WYOMING BUILDING INTO THE PLAINS FROM THE NORTHWEST. THIS SURFACE GRADIENT IS SUFFICIENT TO PRODUCE WIND ADVISORY LEVEL WINDS...BASICALLY WEST OF HIGHWAY 23. WINDS SPEEDS WILL SUBSIDE DURING THE MID-EVENING HOURS. OVERNIGHT WILL BE CLEAR...WITH LIGHT WINDS...LEADING TO A VERY COLD NIGHT FOR PARTS OF SOUTHWESTERN KANSAS. KSZ043-044-061>063-130715- /O.EXP.KDDC.WI.Y.0025.000000T0000Z-140512T2300Z/ /O.NEW.KDDC.WI.Y.0026.140512T2308Z-140513T0000Z/ /O.CON.KDDC.FZ.W.0003.140513T0900Z-140513T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA 608 PM CDT MON MAY 12 2014 /508 PM MDT MON MAY 12 2014/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...FROM 4 AM CDT TO 8 AM CDT TUESDAY MORNING. * WINDS...LIGHT NORTHWEST AFTER MIDNIGHT. * TEMPERATURE...LOWS WILL BE FROM 30 TO 32 DEGREES. * IMPACTS...SENSITIVE PLANTS AND VEGETATION SHOULD BE PROTECTED FROM THESE POSSIBLY DAMAGING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ074>077-084>087-130015- /O.EXP.KDDC.WI.Y.0025.000000T0000Z-140512T2300Z/ /O.NEW.KDDC.WI.Y.0026.140512T2308Z-140513T0000Z/ STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 608 PM CDT MON MAY 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THROUGH 7 PM CDT THIS EVENING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. TRASH CARTS AND LAWN FURNITURE CAN ALSO BE TOSSED AROUND EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
246 WWUS73 KDDC 130002 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 702 PM CDT MON MAY 12 2014 ...FREEZE EXPECTED ACROSS FAR WEST CENTRAL KANSAS... .AS THE SKY CLEARS AFTER MIDNIGHT AND WINDS DIMINISH, TEMPERATURES WILL FALL INTO THE LOWER 30S AFTER AROUND 400 AM. KSZ043-044-061>063-130815- /O.EXP.KDDC.WI.Y.0026.000000T0000Z-140513T0000Z/ /O.CON.KDDC.FZ.W.0003.140513T0900Z-140513T1300Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA 702 PM CDT MON MAY 12 2014 /602 PM MDT MON MAY 12 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... * TEMPERATURE...LOWS WILL BE FROM 30 TO 32 DEGREES. * IMPACTS...SENSITIVE PLANTS AND VEGETATION SHOULD BE PROTECTED FROM THESE POSSIBLY DAMAGING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ074>077-084>087-130115- /O.EXP.KDDC.WI.Y.0026.000000T0000Z-140513T0000Z/ STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 702 PM CDT MON MAY 12 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... NORTHWEST WINDS WILL BE WEAKENING TO BELOW 30 MPH SUSTAINED AS WE APPROACH SUNSET AND ATMOSPHERIC MIXING SHUTS OFF. $$ UMSCHEID
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 12, 4:05 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 12, 4:05 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 405 PM CDT Mon May 12 2014 ...Updated for long term discussion... .SHORT TERM...(This evening through Tuesday) ISSUED AT 136 PM CDT MON MAY 12 2014 The surface analysis shows a large scale high pressure system edging southeast from Wyoming. This pattern resulted in a tight pressure gradient forming a necessary wind advisory being issued early today. I used the NAM model for where to include the NPW Wind Advisory, and went with basically the western 1/3rd of the CWA, with an expiration of 23Z. The next thing to look at was the temperature pattern of the forecast area. The current grids looked well for today, considering the recent cold front passage. Northwest sections should reach the lower 50s today, while the southeast sections should top out near 60F degrees. The wind will make it feel even colder. Tonight should be mostly clear with scattered high level cirrus clouds early, then little or no clouds expected after midnight. Winds will die down close to 10 to 12 knots by sundown, then 5 to 7 knots by midnight. Therefore, temperatures were trimmed downward a degree or two, and that put our extreme northwest tier of counties, including Garden City, in the 30 to 32F range. This warranted an NPW Freeze Warning for 5 of our NW counties. This freeze will not last too long, perhaps 2 to 4 hours, but could damage any very sensitive vegetation. Tuesday will see the upper level trough pass early in the day, leaving Western Kansas in a northwest, downslope flow. The surface gradient will be considerably less, and winds should end up from the north at 10 to 15 mph, gusting to 25 mph in the afternoon. As for Tuesday temperatures, they will be a bit warmer than today. Maximum temperatures Tuesday will be in the upper 50s to mid 60s, while skies should be mostly sunny. .LONG TERM...(Tuesday night through Monday) ISSUED AT 401 PM CDT MON MAY 12 2014 Upper level troughs over the northern plains and southern high plains Tuesday night will progress eastward and form a large closed upper level low over the upper midwest by Thursday night. Surface high pressure will spread across the plains behind this large upper level gyre, leading to mainly dry and cool weather with highs in the 60s Wednesday and Thursday and 60s/70s for Friday. A few sprinkles or showers cannot be completely ruled out for Thursday into Friday given fairly cool mid to upper level temperatures and mid level baroclinicity. Low temperatures will be fairly cool in the 30s Wednesday and 30s/40s Thursday and Friday. Freezing temperatures can't be ruled out, especially from Dodge City northward to interstate 70. By later Friday and Saturday, the upper level flow will gradually become less amplified, so that lee troughing will start to intensify over the southern high plains. Surface frontogenesis is expected somewhere across far southwest Kansas or the panhandles, leaving most of western Kansas north of the front. This will result in cooler highs in the 70s around interstate 70, with warmer 80s around Elkhart and Liberal. By Sunday and into early next week, a large upper level trough is advertised to develop over the western United States. The details vary quite a bit, but thunderstorm chances will increase somewhere across the central or northern plains as low level moisture from the Gulf of Mexico progresses northward underneath the southern periphery of the high level jet. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 1154 AM CDT MON MAY 12 2014 As a surface high pressure builds in from the northwest tonight, the stratocumulus deck will lift and scatter out. Scattered 050-060 clouds area expected after 21Z. Strong northwest winds will not settle to around 12kt until after 02z. After 02z, you can expect only high sct cirrus clouds. && .PRELIMINARY POINT TEMPS/POPS... DDC 34 63 36 66 / 0 0 0 0 GCK 33 61 34 65 / 0 0 0 0 EHA 33 58 36 65 / 0 10 0 0 LBL 33 64 33 67 / 0 10 0 0 HYS 34 63 36 67 / 0 0 0 0 P28 40 65 39 70 / 0 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING from 4 AM CDT /3 AM MDT/ to 8 AM CDT /7 AM MDT/ Tuesday FOR KSZ043-044-061>063. WIND ADVISORY until 6 PM CDT /5 PM MDT/ this evening FOR KSZ043- 044-061>063-074>077-084>087. && SHORT TERM...Burke LONG TERM...Finch AVIATION...Burke
Hazardous weather outlook, May 12, 2:22 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 222 PM CDT MON MAY 12 2014 KSZ030-031-043>046-061>066-074>081-084>090-131100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 222 PM CDT MON MAY 12 2014 /122 PM MDT MON MAY 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS POSTED, MAINLY WEST OF HIGHWAY 23, UNTIL 6 PM CDT THIS EVENING. SEE THE LATEST WIND STATEMENT FOR MORE DETAILS. A FREEZE WARNING IS IN EFFECT TONIGHT FROM 4 AM TO 8 AM CDT TUESDAY MORNING. SEE THE WEATHER MESSAGE FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
In the hours before
Local storm report, May 12, 1:40 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
140 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 3 WSW BELPRE 37.94N 99.15W
05/11/2014 EDWARDS KS CO-OP OBSERVER
A TOTAL OF 29 POWER POLES WERE BLOWN DOWN BY HIGH WINDS
BETWEEN BELPRE AND LEWIS.
0455 PM HAIL SSE ROZEL 38.19N 99.40W
05/11/2014 E1.75 INCH PAWNEE KS CO-OP OBSERVER
&&
01Local storm report, May 12, 1:55 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
155 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 SSW MEADE 37.26N 100.35W
05/11/2014 M1.00 INCH MEADE KS PUBLIC
&&
06Local storm report, May 12, 1:57 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
157 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 2 SSE MCCRACKEN 38.56N 99.55W
05/11/2014 M1.00 INCH RUSH KS PUBLIC
&&
06Local storm report, May 12, 2:01 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
201 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 SW CATHERINE 38.91N 99.26W
05/11/2014 E1.00 INCH ELLIS KS PUBLIC
&&
06Local storm report, May 12, 2:02 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
202 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 4 W CAIRO 37.65N 98.61W
05/11/2014 E1.50 INCH PRATT KS CO-OP OBSERVER
&&
06Local storm report, May 12, 2:33 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
233 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 5 W DODGE CITY 37.76N 100.11W
05/11/2014 E1.50 INCH FORD KS TRAINED SPOTTER
0244 PM HAIL 2 WNW DODGE CITY 37.78N 100.05W
05/11/2014 M1.25 INCH FORD KS TRAINED SPOTTER
0310 PM HAIL 2 SSE MCCRACKEN 38.56N 99.55W
05/11/2014 M1.00 INCH RUSH KS PUBLIC
0314 PM HAIL 4 SW DODGE CITY 37.73N 100.07W
05/11/2014 M1.00 INCH FORD KS TRAINED SPOTTER
0316 PM HAIL 1 NNE DODGE CITY 37.77N 100.01W
05/11/2014 M1.00 INCH FORD KS NWS EMPLOYEE
NICKEL TO QUARTER
0320 PM HAIL 1 N DODGE CITY 37.77N 100.01W
05/11/2014 E1.75 INCH FORD KS PUBLIC
0322 PM HAIL DODGE CITY 37.76N 100.01W
05/11/2014 E1.00 INCH FORD KS NWS EMPLOYEE
0322 PM HAIL 1 N DODGE CITY 37.77N 100.01W
05/11/2014 M1.75 INCH FORD KS NWS EMPLOYEE
0345 PM HAIL 2 ENE DODGE CITY 37.77N 99.98W
05/11/2014 M0.88 INCH FORD KS NWS EMPLOYEE
0355 PM HAIL 3 SW DODGE CITY 37.73N 100.05W
05/11/2014 E1.00 INCH FORD KS NWS EMPLOYEE
0355 PM HAIL 3 SW CATHERINE 38.91N 99.26W
05/11/2014 E1.00 INCH ELLIS KS PUBLIC
0355 PM HAIL 2 SSW MEADE 37.26N 100.35W
05/11/2014 M1.00 INCH MEADE KS PUBLIC
0400 PM HAIL HANSTON 38.12N 99.71W
05/11/2014 M1.50 INCH HODGEMAN KS PUBLIC
TIME ESTIMATED
0415 PM HAIL ALEXANDER 38.47N 99.55W
05/11/2014 E1.00 INCH RUSH KS LAW ENFORCEMENT
0418 PM HAIL 15 S DODGE CITY 37.54N 100.01W
05/11/2014 E1.75 INCH FORD KS PUBLIC
0420 PM HAIL ALEXANDER 38.47N 99.55W
05/11/2014 E1.00 INCH RUSH KS TRAINED SPOTTER
0434 PM HAIL DODGE CITY 37.76N 100.01W
05/11/2014 E1.00 INCH FORD KS TRAINED SPOTTER
0446 PM HAIL 1 NW DODGE CITY 37.77N 100.03W
05/11/2014 E1.00 INCH FORD KS LAW ENFORCEMENT
0447 PM HAIL 2 NW DODGE CITY 37.78N 100.04W
05/11/2014 M1.00 INCH FORD KS NWS EMPLOYEE
0452 PM HAIL 7 NW ACRES 37.17N 99.97W
05/11/2014 M1.75 INCH CLARK KS STORM CHASER
0455 PM HAIL SSE ROZEL 38.19N 99.40W
05/11/2014 E1.75 INCH PAWNEE KS CO-OP OBSERVER
0458 PM HAIL 4 N ROZEL 38.25N 99.40W
05/11/2014 E1.75 INCH PAWNEE KS PUBLIC
THE GROUND WAS REPORTED TO BE COVERED WITH GOLF BALL SIZE
HAIL
0500 PM HAIL 1 NW SANFORD 38.18N 99.32W
05/11/2014 E1.00 INCH PAWNEE KS TRAINED SPOTTER
0501 PM HAIL 6 N FORD 37.72N 99.75W
05/11/2014 M2.00 INCH FORD KS STORM CHASER
STORM CHASERS MEASURED 2.21 INCH DIAMETER HAIL AT THIS
LOCATION
0504 PM HAIL 5 N SANFORD 38.25N 99.32W
05/11/2014 E3.00 INCH PAWNEE KS TRAINED SPOTTER
0519 PM HAIL 5 ENE ARNOLD 38.66N 99.96W
05/11/2014 E1.75 INCH NESS KS PUBLIC
0522 PM HAIL 8 E CLARK STATE LAKE 37.39N 99.63W
05/11/2014 E1.25 INCH CLARK KS TRAINED SPOTTER
0525 PM HAIL 7 NE ASH VALLEY 38.35N 99.10W
05/11/2014 E1.00 INCH RUSH KS TRAINED SPOTTER
0540 PM HAIL 5 NNE RANSOM 38.71N 99.90W
05/11/2014 E1.00 INCH TREGO KS PUBLIC
0558 PM HAIL DODGE CITY 37.76N 100.01W
05/11/2014 E1.00 INCH FORD KS NWS EMPLOYEE
NUMEROUS REPORTS OF QUARTER SIZE HAIL IN DODGE CITY
0559 PM HAIL 1 NNE DODGE CITY 37.77N 100.01W
05/11/2014 M2.00 INCH FORD KS TRAINED SPOTTER
0600 PM HAIL 2 E DODGE CITY 37.76N 99.97W
05/11/2014 M1.50 INCH FORD KS NWS EMPLOYEE
MEASURED AT THE NWS OFFICE
0610 PM HAIL 6 ENE FELLSBURG 37.82N 99.08W
05/11/2014 E1.00 INCH EDWARDS KS PUBLIC
0612 PM TORNADO 4 S FRIZELL 38.11N 99.20W
05/11/2014 PAWNEE KS STORM CHASER
STORM CHASER REPORTED MULTIPLE VORTICES TO HIS SOUTHWEST
AT THIS APPROXIMATE LOCATION.
0620 PM HAIL 5 ESE ASH VALLEY 38.25N 99.13W
05/11/2014 E2.00 INCH PAWNEE KS TRAINED SPOTTER
HAIL DIAMETER ESTIMATED AT 2.25 INCHES.
0620 PM HEAVY RAIN 2 N DODGE CITY 37.79N 100.01W
05/11/2014 M3.37 INCH FORD KS NWS EMPLOYEE
0622 PM HAIL 4 N HOWELL 37.83N 100.19W
05/11/2014 M2.50 INCH FORD KS PUBLIC
0628 PM HAIL ST. JOHN 38.00N 98.76W
05/11/2014 E1.50 INCH STAFFORD KS LAW ENFORCEMENT
0629 PM TSTM WND GST 8 S CIMARRON 37.69N 100.35W
05/11/2014 M63.00 MPH GRAY KS EMERGENCY MNGR
0630 PM HAIL 2 WSW DILLWYN 37.96N 98.89W
05/11/2014 E1.50 INCH STAFFORD KS STORM CHASER
0643 PM HAIL 13 N DODGE CITY 37.94N 100.06W
05/11/2014 E1.00 INCH HODGEMAN KS PUBLIC
0646 PM TORNADO 3 WSW KINSLEY 37.91N 99.47W
05/11/2014 EDWARDS KS TRAINED SPOTTER
0653 PM HAIL 7 S ROZEL 38.09N 99.42W
05/11/2014 E1.00 INCH PAWNEE KS TRAINED SPOTTER
0704 PM HAIL 8 ENE SEWARD 38.23N 98.67W
05/11/2014 E1.00 INCH STAFFORD KS TRAINED SPOTTER
0718 PM HAIL 7 NW BELLEFONT 37.96N 99.73W
05/11/2014 E1.50 INCH HODGEMAN KS TRAINED SPOTTER
0721 PM HAIL 5 ESE LARNED 38.15N 99.01W
05/11/2014 E1.00 INCH PAWNEE KS PUBLIC
0735 PM TSTM WND GST 1 NNW KINSLEY 37.94N 99.42W
05/11/2014 E75.00 MPH EDWARDS KS EMERGENCY MNGR
0750 PM HAIL 2 NE SEWARD 38.20N 98.77W
05/11/2014 E1.75 INCH STAFFORD KS TRAINED SPOTTER
0750 PM TSTM WND GST 4 S GARFIELD 38.02N 99.24W
05/11/2014 E70.00 MPH PAWNEE KS EMERGENCY MNGR
0759 PM HAIL 4 E BELLEFONT 37.87N 99.57W
05/11/2014 E1.00 INCH EDWARDS KS PUBLIC
0800 PM HEAVY RAIN 3 NE DODGE CITY 37.79N 99.98W
05/11/2014 M3.50 INCH FORD KS PUBLIC
THIS REPORT WAS FROM NATURES CORNER, NORTH OF DODGE CITY.
0802 PM HAIL 3 ESE FRIZELL 38.15N 99.15W
05/11/2014 M1.25 INCH PAWNEE KS STORM CHASER
0802 PM HAIL 8 ENE SEWARD 38.23N 98.67W
05/11/2014 E1.25 INCH STAFFORD KS TRAINED SPOTTER
0805 PM TSTM WND GST KINSLEY 37.92N 99.41W
05/11/2014 E75.00 MPH EDWARDS KS EMERGENCY MNGR
70-80 WINDS WITH POWER LINES DOWN
0805 PM TSTM WND DMG 3 WSW BELPRE 37.94N 99.15W
05/11/2014 EDWARDS KS CO-OP OBSERVER
A TOTAL OF 29 POWER POLES WERE BLOWN DOWN BY HIGH WINDS
BETWEEN BELPRE AND LEWIS.
0805 PM HAIL 5 S KINSLEY 37.85N 99.41W
05/11/2014 M1.00 INCH EDWARDS KS STORM CHASER
0808 PM TSTM WND DMG 3 N BELPRE 37.99N 99.10W
05/11/2014 EDWARDS KS STORM CHASER
POWERLINES DOWN AND DAMAGE TO HOUSE.
0810 PM HAIL MULLINVILLE 37.59N 99.47W
05/11/2014 E1.00 INCH KIOWA KS PUBLIC
0823 PM TSTM WND DMG 2 S STAFFORD 37.93N 98.60W
05/11/2014 STAFFORD KS STORM CHASER
8 TO 10 POWERPOLES DOWN.
0823 PM TSTM WND GST 2 SSE ST. JOHN 37.98N 98.75W
05/11/2014 E61.00 MPH STAFFORD KS LAW ENFORCEMENT
0823 PM HAIL 3 ESE RADIUM 38.16N 98.85W
05/11/2014 E1.00 INCH STAFFORD KS LAW ENFORCEMENT
0830 PM TSTM WND DMG GREENSBURG 37.61N 99.29W
05/11/2014 KIOWA KS PUBLIC
A VERY LARGE TREE BRANCH WAS REPORTED DOWN ON A POWERLINE
ON FLORIDA STREET IN GREENSBURG.
0831 PM HAIL GREENSBURG 37.61N 99.29W
05/11/2014 M1.75 INCH KIOWA KS PUBLIC
0841 PM TSTM WND DMG HUDSON 38.10N 98.66W
05/11/2014 STAFFORD KS LAW ENFORCEMENT
POWER LINES DOWN ALONG WITH POWER OUTAGES
0845 PM HAIL 3 SSW HAVILAND 37.58N 99.13W
05/11/2014 E1.00 INCH KIOWA KS TRAINED SPOTTER
0900 PM TSTM WND DMG CULLISON 37.63N 98.91W
05/11/2014 PRATT KS NEWSPAPER
NINE IRRIGATION SYSTEMS WERE BLOWN OVER. CONSIDERABLE
TREE DAMAGE OCCURRED, AND AN OLD BUS BARN WAS DESTROYED.
TWO SHEDS WERE BLOWN OVER A SHELTER BELT. HAIL DESTROYED
SIDING ON THE WEST SIDE OF AT LEAST ONE RESIDENCE.
0905 PM HAIL CULLISON 37.63N 98.91W
05/11/2014 E1.75 INCH PRATT KS TRAINED SPOTTER
0905 PM TSTM WND DMG 2 W COATS 37.51N 98.86W
05/11/2014 PRATT KS EMERGENCY MNGR
PIVOT IRRIGATION OVERTURNED BY HIGH WIND
0916 PM FUNNEL CLOUD 2 NNW SAWYER 37.53N 98.70W
05/11/2014 PRATT KS TRAINED SPOTTER
0924 PM HAIL 4 NNW CAIRO 37.70N 98.56W
05/11/2014 E1.00 INCH PRATT KS TRAINED SPOTTER
0925 PM HAIL 3 W CAIRO 37.64N 98.59W
05/11/2014 E1.75 INCH PRATT KS TRAINED SPOTTER
0945 PM HAIL 4 W CAIRO 37.65N 98.61W
05/11/2014 E1.50 INCH PRATT KS CO-OP OBSERVER
&&
FKRUSEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 64 min |
| May 11, 7:19 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 56 min |
| May 11, 7:39 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush | 51 min |
| May 11, 7:49 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 56 min |
| May 11, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 61 min |
| May 11, 8:40 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Edwards, Kiowa, Pratt, Stafford | 65 min |
| May 11, 9:07 PM CDT | Tornado Warning | DDC | Pratt | 23 min |
| May 11, 9:38 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 52 min |
| May 12, 9:46 AM CDT | Wind Advisory | DDC | Finney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more | 8 hr |
| May 12, 11:45 AM CDT | Freeze Warning | DDC | Finney, Hamilton, Kearny, Lane, Scott | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.